MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L
Model Number 02.12.0003L
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13-mar-2025: lot 2405939: (b)(4) items manufactured and released on 24-apr-2024.Expiration date: 09-apr-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices revised: batch reviews performed on 13-mar-2025: gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot 2421610: (b)(4) items manufactured and released on 21-oct-2024.Expiration date: 06-oct-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0314fl tibial insert fixed sphere flex size 3/14 mm l (k121416) lot 2005743: (b)(4) items manufactured and released on 03-sep-2020.Expiration date: 20-aug-2025.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.F11030 primary extension stem ø11mm / l 30 mm (k133630) lot 2403247: (b)(4) items manufactured and released on 26-apr-2024.Expiration date: 07-apr-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: few days after primary tka on an overweight lady patient, a significant dislocation takes place.It is likely that it was originated by a traumatic or quasi-traumetic event, though the report does not mention it.Such dislocation means that at least one of the collateral ligaments, but probably both, have been damaged or ruptured.In these conditions, the condylar device used for the primary treatment is no longer indicated and therefore a constrained prosthesis must be implanted.This adverse event was not caused by a faulty or malfunctioning device.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 8 days after the primary, the patient has been revised because of ligament damage.The causes are unknown.The surgeon revised successfully the implants and implanted gmk hinge with extension stems.No issues with the implants detected.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21618973
Report Number3005180920-2025-00189
Device Sequence Number20943942
Product Code JWH
UDI-Device Identifier07630030825811
UDI-Public07630030825811
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0003L
Device Lot Number2405939
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite